Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    any relationship of cortisone shots causing type II diabetes?
    avatar
    iluvlabs10 posted:
    Someone from church insists he acquired type II diabetes from getting cortisone shots. Does anyone know if there is any truth to this? I currently get the shots for osteoarthristis in both knees. Thanks
    Reply
     
    avatar
    krhudson responded:
    I just checked google and searched for Cortisone Diabetes and an article did point out that some non diabetics blood sugars went up substancially after the injection.

    Many Dr.'s say that the blood sugar will go back to normal after the increase. It seems that if we are Diabetic is when we are almost guaranteed we will get a bad spike in blood sugar after the injection.

    I would error on the side of caution and agree that type 2 can be set off by the injection especially if a person was just around the corner from having type 2 regardless of an injection or not.

    If someone had a steady blood sugar reading prior to the injection for years and years and it does not go back to normal after Cortisone, it is my opinion that the Cortisone set it off. It would be harder to believe that it was a coinsidence that a few days after the injection if the blood sugar does not stabilize to normal on a constant basis that it would not be the Cortizone and that type 2 just decided to happen.

    krhudson
     
    avatar
    cookiedog replied to krhudson's response:
    I have to take Prednisone for a serious autoimmune disease.
    When I started the oral steroid, my rheumotologist told me I would like develop diabetes.

    He had me return on the third week of usage and sure enough my BS was over 200.He sent me to an endocrinologist. The endocrinologist told me he assumed I was prediabetic prior to starting the Prednisone.

    I was also overweight.

    My endo told me long term steroid use often precipitates the onset of diabetes. He also said short term use of shots may elevate BS but the numbers usually return to the pre-shot level.

    If my endo was correct, I am assuming the guy was already diabetic or prediabetic.


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.